Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 5, 2021, 7:06 PM CDT for Lowndes County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 7:06 PM CDT (00:06 UTC)
- Expired
- Oct 5, 2021, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.75 in
- Wind
- 40
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WWUS84 KJAN 060006
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
706 PM CDT Tue Oct 5 2021
MSZ031-060030-
Lowndes MS-
706 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of north central
Lowndes County through 730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kolola Springs, or over Columbus AFB, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 8835 3357 8849 3358 8849 3360 8847
3362 8851 3364 8850 3365 8851 3366 8850
3366 8846 3368 8843 3367 8842 3369 8839
TIME...MOT...LOC 0006Z 165DEG 10KT 3365 8842
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 5, 6:34 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 5, 6:34 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 634 PM CDT Tue Oct 5 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: SHRA/TSRA activity will diminish quickly with sunset. Expect another round of LIFR/IFR category ceilings and fog late tonight through early Wednesday morning with the greatest threat for the MEI to HBG/PIB corridor. We'll see ceiling/vsby conditions improve late Wednesday morning, but afternoon convective precipitation will be less that seen in recent days and more confined to far eastern MS as drier and more stable air begins to move in. /EC/ && .DISCUSSION... Tonight and tomorrow... Afternoon convection is ongoing with some strong/few severe cells mixed in and evolving as expected. Several cells will contain small hail due to steep lapse rates and cold mid/upper level temps. A few of the more intense cells will support hail to around quarter size and some stronger wind gusts. Much of this activity should begin to diminish in the 7-9pm range. PoPs are highest for the remainder of the afternoon, then decrease quickly in that early evening period. The rest of tonight will offering some clearing and cooling temps. The surface pressure pattern will be benign as we remain under the stacked and filling upper low. With wet soils from afternoon rains, fog will become a concern as temps fall into the lower 60s and a good portion of the area slips into the upper 50s. Several MOS guidance members are quite aggressive with more upper 50s for lows. I can see this playing out, but used more of a blend of MOS/NBM for lows. Guidance is also more aggressive with fog development tonight across the E/SE. Going with a combo of guidance and persistence, will have some fog in the grids late tonight and also have a HWO graphic to highlight the threat. At this time, highest confidence in in the Pine Belt region. Will hold off on a advisory at this time and let the evening shift evaluate things. Wednesday we will see less precip over the area with the best chances E/NE. Fog and any low clouds look to burn off quickly and allow for warming conditions in the 80-85 range. /CME/ Wednesday night through Monday... The upper low retrogrades slightly to the northwest before getting kicked downstream from a wave dropping into the Pac coast. Guidance is holding on to some of the showers in the extreme east Wednesday evening...but diminishing before midnight. 12Z ECMWF and 12Z GFS looking almost identical now in handling the progression of the upper low and the depth of it through Thursday afternoon. Majority of the convection is shunted off to the east, though will be close enough to the MS/AL border that it will be close. The low ejects out of the region Thursday and tracks to the northeast, leaving the forecast area dry for the remainder of the week. Warmer temps in the midlevels edges over from the desert SW and in concert with increasing sunshine...drive the temps a few degrees above seasonal normals by the weekend. It is worth noting that the 850mb temps are creeping up slightly over previous forecasts. As it is the temps for the Sat/Sun time frame are maxing out in the mid to upper 80s, if the trend continues, some portions of the Delta and the ArkLaMiss region will be approaching a max of 90F this weekend. && .PRELIMINARY POINT TEMPS/POPS... Jackson 61 83 63 84 / 10 14 3 5 Meridian 62 81 63 82 / 21 28 14 10 Vicksburg 60 84 63 86 / 13 8 1 1 Hattiesburg 63 82 63 84 / 8 17 9 8 Natchez 60 82 62 84 / 2 4 1 0 Greenville 61 83 63 85 / 21 19 2 2 Greenwood 61 82 62 84 / 22 17 4 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Oct 5, 2:44 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 244 PM CDT Tue Oct 5 2021 ARZ074-075-LAZ007>009-015-023>026-MSZ018-040-041-059-060-060745- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Issaquena-Sharkey- Jefferson-Adams- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ019-025-034-035-042-060745- Sunflower-Leflore-Washington-Humphreys-Yazoo- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Through the remainder of this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce small hail. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ026>033-036>039-043>046-049>052-055>058-064-065-060745- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Jefferson Davis-Covington- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FOG THREAT...Limited TIMING...Tonight through Wednesday Through the remainder of this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce small hail. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight through wednesday, patchy dense fog is possible with visibilities potentially down to a quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. LAZ016-MSZ047-048-053-054-061>063-060745- Madison LA-Warren-Hinds-Claiborne-Copiah-Franklin MS-Lincoln- Lawrence- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday FOG THREAT...Limited TIMING...Tonight through Wednesday Tonight through wednesday, patchy dense fog is possible with visibilities potentially down to a quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ066-060745- Jones- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FOG THREAT...Elevated TIMING...Tonight through Wednesday Through the remainder of this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce small hail. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight through wednesday, areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ072>074-060745- Marion-Lamar-Forrest- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday FOG THREAT...Elevated TIMING...Tonight through Wednesday Tonight through wednesday, areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FOG* Significant...Widespread dense fog with visibilities a quarter mile or less are likely. Elevated...Areas of dense fog with visibilities a quarter mile or less are likely. Limited...Patchy dense fog is possible with visibilities potentially down to a quarter of a mile. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Oct 5, 6:19 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
619 PM CDT Tue Oct 5 2021
MSZ031-052345-
Lowndes MS-
619 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of central Lowndes
County through 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm near
Steens, or near Columbus, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Columbus and Columbus AFB around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3349 8848 3352 8848 3353 8847 3354 8849
3356 8850 3357 8850 3356 8849 3358 8849
3360 8847 3361 8848 3366 8835 3352 8834
TIME...MOT...LOC 2318Z 069DEG 5KT 3356 8837
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DCLocal storm report, Oct 5, 6:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL NOXAPATER 32.99N 89.06W
10/05/2021 E1.00 INCH WINSTON MS EMERGENCY MNGR
REPORT RELAYED FROM THE MAYOR OF NOXAPATER.
&&
ECSpecial weather statement, Oct 5, 6:53 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
653 PM CDT Tue Oct 5 2021
ARZ074-075-060030-
Chicot AR-Ashley AR-
653 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of west central Chicot
and east central Ashley Counties through 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Village, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Montrose around 715 PM CDT.
Portland around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3341 9139 3336 9129 3313 9135 3326 9158
TIME...MOT...LOC 2353Z 035DEG 13KT 3333 9139
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DCLocal storm report, Oct 5, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD LOUISVILLE 33.12N 89.06W
10/05/2021 WINSTON MS EMERGENCY MNGR
FLOODING NEAR THE CO-OP BUILDING...REPORTED
BY WINSTON COUNTY EM.
&&
ECLocal storm report, Oct 5, 7:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG VERNON 32.99N 88.93W
10/05/2021 WINSTON MS EMERGENCY MNGR
TREE DOWN ON A POWER LINE.
&&
ECSpecial weather statement, Oct 5, 7:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
706 PM CDT Tue Oct 5 2021
MSZ031-060030-
Lowndes MS-
706 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of north central
Lowndes County through 730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kolola Springs, or over Columbus AFB, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 8835 3357 8849 3358 8849 3360 8847
3362 8851 3364 8850 3365 8851 3366 8850
3366 8846 3368 8843 3367 8842 3369 8839
TIME...MOT...LOC 0006Z 165DEG 10KT 3365 8842
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee, Oktibbeha, Winston | 46 min |
| Oct 5, 7:15 PM CDT | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha | 103 min |
| Oct 5, 7:34 PM CDT | Special Weather Statement | JAN | Clay | 41 min |
| Oct 5, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 67 min |
| Oct 5, 8:14 PM CDT | Flash Flood Warning | JAN | Lowndes, Noxubee | 2 hr |
| Oct 5, 10:07 PM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Oct 6, 5:50 AM CDT | Dense Fog Advisory | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 3 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.